Alert archive / Arizona / Wind Advisories in 2007
Wind Advisory 23, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this wind advisory at Oct 19, 2007, 3:00 PM MST for Apache County, Coconino County, Navajo County, Arizona. It took effect at Oct 20, 2007, 10:00 AM MST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Oct 19, 2007, 3:00 PM MST (22:00 UTC)
- In effect from
- Oct 20, 2007, 10:00 AM MST
- Expired
- Oct 20, 2007, 7:04 PM MST
- In force
- 9 hr
- Issued by
- NWS Flagstaff, AZ
Counties Apache County, AZ, Coconino County, AZ, Navajo County, AZ
The radar
The Flagstaff radar (KFSX), 124 km from the middle of the area, began a volume at 22:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 10.0 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2131 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 120 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KFGZ 192200 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 300 PM MST FRI OCT 19 2007 ...LOW PRESSURE SYSTEM TO BRING STRONG SOUTHWEST WINDS SATURDAY... .A PACIFIC LOW PRESSURE SYSTEM WILL MOVE THROUGH THE WESTERN STATES THIS WEEKEND...BRINGING STRONG SOUTHWEST WINDS TO NORTHERN ARIZONA SATURDAY. THE STRONGEST WINDS WILL OCCUR ALONG THE MOGOLLON RIM AND WHITE MOUNTAINS NORTHWARD...INCLUDING THE LITTLE COLORADO RIVER VALLEY. AZZ004>007-009>017-039-040-200600- /O.NEW.KFGZ.WI.Y.0023.071020T1700Z-071021T0200Z/ KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY- COCONINO PLATEAU-NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD- CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS- BLACK MESA AREA-NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- INCLUDING THE CITIES OF...JACOB LAKE...FREDONIA...PAGE... LEES FERRY...GRAND CANYON VILLAGE...SUPAI...NORTH RIM...VALLE... KEAMS CANYON...KAIBITO...CANYON DE CHELLY...CHINLE...KAYENTA... WINDOW ROCK...GANADO...WUPATKI N.M....TUBA CITY...WINSLOW... HOLBROOK...SNOWFLAKE...ST. JOHNS...SPRINGERVILLE...FLAGSTAFF... WILLIAMS...MUNDS PARK...HEBER...HAPPY JACK...FOREST LAKES... SHOW LOW...GREER...PINETOP...NAVAJO N.M....DILKON...KYKOTSMOVI 300 PM MST FRI OCT 19 2007 ...WIND ADVISORY IN EFFECT FROM 10 AM TO 7 PM MST SATURDAY... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM TO 7 PM MST SATURDAY. EXPECT STRONG SOUTHWEST WINDS TO DEVELOP SATURDAY MORNING...WITH SUSTAINED WINDS OF 20 TO 35 MPH AND GUSTS OF 40 TO 50 MPH BY AFTERNOON. AREAS OF BLOWING DUST AND SAND WILL BE POSSIBLE IN THE LITTLE COLORADO RIVER VALLEY AND OTHER LOWER ELEVATION AREAS. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. $$
4 follow-up statements
000 WWUS75 KFGZ 200405 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 905 PM MST FRI OCT 19 2007 ...LOW PRESSURE SYSTEM TO BRING STRONG SOUTHWEST WINDS SATURDAY... .A PACIFIC LOW PRESSURE SYSTEM WILL MOVE THROUGH THE GREAT BASIN THIS WEEKEND...BRINGING STRONG SOUTHWESTERLY WINDS TO NORTHERN ARIZONA ON SATURDAY. THE STRONGEST WINDS WILL OCCUR FROM THE MOGOLLON RIM AND WHITE MOUNTAINS NORTHWARD...INCLUDING THE KAIBAB PLATEAU...THE LITTLE COLORADO RIVER VALLEY AND THE CHINLE VALLEY REGION. AZZ004>007-009>017-039-040-201300- /O.CON.KFGZ.WI.Y.0023.071020T1700Z-071021T0200Z/ KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY- COCONINO PLATEAU-NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD- CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS- BLACK MESA AREA-NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- INCLUDING THE CITIES OF...JACOB LAKE...FREDONIA...PAGE... LEES FERRY...GRAND CANYON VILLAGE...SUPAI...NORTH RIM...VALLE... KEAMS CANYON...KAIBITO...CANYON DE CHELLY...CHINLE...KAYENTA... WINDOW ROCK...GANADO...WUPATKI N.M....TUBA CITY...WINSLOW... HOLBROOK...SNOWFLAKE...ST. JOHNS...SPRINGERVILLE...FLAGSTAFF... WILLIAMS...MUNDS PARK...HEBER...HAPPY JACK...FOREST LAKES... SHOW LOW...GREER...PINETOP...NAVAJO N.M....DILKON...KYKOTSMOVI 905 PM MST FRI OCT 19 2007 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 7 PM MST SATURDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 7 PM MST SATURDAY. EXPECT STRONG SOUTHWEST WINDS TO DEVELOP SATURDAY MORNING...WITH SUSTAINED WINDS OF 20 TO 35 MPH AND GUSTS OF 40 TO 50 MPH BY AFTERNOON. AREAS OF BLOWING DUST AND SAND WILL BE POSSIBLE IN THE LITTLE COLORADO RIVER VALLEY AND OTHER LOWER ELEVATION AREAS. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. $$ RB
000 WWUS75 KFGZ 201250 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 550 AM MST SAT OCT 20 2007 ...A DRY COLD FRONT MOVING THROUGH THE GREAT BASIN WILL BRING STRONG SOUTHWEST WINDS TO MUCH OF THE REGION TODAY... .A PACIFIC LOW PRESSURE SYSTEM MOVING THROUGH THE GREAT BASIN WILL PUSH A DRY COLD FRONT THOUGH THE STATE BY TONIGHT. SOUTHWEST WINDS AHEAD OF THIS FRONT WILL STRENGTHEN THROUGH THE DAY...WITH SPEEDS EXCEEDING ADVISORY LEVELS BY LATE MORNING. THE STRONGEST WINDS WILL LIKELY OCCUR ALONG AND NORTH OF A LINE EXTENDING FROM KAIBAB PLATEAU...TO THE MOGOLLON RIM...AND INTO THE WHITE MOUNTAINS. AZZ004>007-009>017-039-040-202100- /O.CON.KFGZ.WI.Y.0023.071020T1700Z-071021T0200Z/ KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY- COCONINO PLATEAU-NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD- CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS- BLACK MESA AREA-NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- INCLUDING THE CITIES OF...JACOB LAKE...FREDONIA...PAGE... LEES FERRY...GRAND CANYON VILLAGE...SUPAI...NORTH RIM...VALLE... KEAMS CANYON...KAIBITO...CANYON DE CHELLY...CHINLE...KAYENTA... WINDOW ROCK...GANADO...WUPATKI N.M....TUBA CITY...WINSLOW... HOLBROOK...SNOWFLAKE...ST. JOHNS...SPRINGERVILLE...FLAGSTAFF... WILLIAMS...MUNDS PARK...HEBER...HAPPY JACK...FOREST LAKES... SHOW LOW...GREER...PINETOP...NAVAJO N.M....DILKON...KYKOTSMOVI 550 AM MST SAT OCT 20 2007 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM MST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM 10 AM MST THIS MORNING TO 7 PM MST THIS EVENING. EXPECT STRONG SOUTHWEST WINDS TO DEVELOP LATER THIS MORNING...WITH SUSTAINED WINDS OF 20 TO 35 MPH AND GUSTS TO 40 TO 50 MPH POSSIBLE BY AFTERNOON. AREAS OF BLOWING DUST AND SAND WILL ALSO BE POSSIBLE IN THE LITTLE COLORADO RIVER VALLEY...AND OTHER EXPOSED AREAS. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. $$
000 WWUS75 KFGZ 201918 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 1218 PM MST SAT OCT 20 2007 ...A DRY COLD FRONT MOVING THROUGH THE GREAT BASIN WILL BRING STRONG SOUTHWEST WINDS TO MUCH OF THE REGION TODAY... .A PACIFIC LOW PRESSURE SYSTEM MOVING THROUGH THE GREAT BASIN WILL PUSH A DRY COLD FRONT THOUGH THE STATE BY TONIGHT. SOUTHWEST WINDS AHEAD OF THIS FRONT WILL CONTINUE TO STRENGTHEN THIS AFTERNOON. THE STRONGEST WINDS WILL LIKELY OCCUR ALONG AND NORTH OF A LINE EXTENDING FROM KAIBAB PLATEAU...TO THE MOGOLLON RIM...AND INTO THE WHITE MOUNTAINS. WIND REPORTS RECEIVED THROUGH 1200 PM MST INCLUDE... GRAND CANYON..........39 MPH. SHOW LOW..............37 MPH. SAIN JOHNS............31 MPH WINSLOW...............35 MPH. FLAGSTAFF.............26 MPH. PRESCOTT..............26 MPH. AZZ004>007-009>017-039-040-210200- /O.CON.KFGZ.WI.Y.0023.000000T0000Z-071021T0200Z/ KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY- COCONINO PLATEAU-NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD- CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS- BLACK MESA AREA-NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- INCLUDING THE CITIES OF...JACOB LAKE...FREDONIA...PAGE... LEES FERRY...GRAND CANYON VILLAGE...SUPAI...NORTH RIM...VALLE... KEAMS CANYON...KAIBITO...CANYON DE CHELLY...CHINLE...KAYENTA... WINDOW ROCK...GANADO...WUPATKI N.M....TUBA CITY...WINSLOW... HOLBROOK...SNOWFLAKE...ST. JOHNS...SPRINGERVILLE...FLAGSTAFF... WILLIAMS...MUNDS PARK...HEBER...HAPPY JACK...FOREST LAKES... SHOW LOW...GREER...PINETOP...NAVAJO N.M....DILKON...KYKOTSMOVI 1218 PM MST SAT OCT 20 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING. EXPECT SOUTHWEST WINDS TO CONTINUE TO STRENGTHEN... WITH SUSTAINED WINDS OF 20 TO 35 MPH AND GUSTS OF 40 TO 50 MPH POSSIBLE. AREAS OF BLOWING DUST AND SAND WILL ALSO BE POSSIBLE IN THE LITTLE COLORADO RIVER VALLEY...AND OTHER EXPOSED AREAS. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. $$
000 WWUS75 KFGZ 210204 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 704 PM MST SAT OCT 20 2007 AZZ004>007-009>017-039-040-210315- /O.CAN.KFGZ.WI.Y.0023.000000T0000Z-071021T0200Z/ KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY- COCONINO PLATEAU-NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD- CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS- BLACK MESA AREA-NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- INCLUDING THE CITIES OF...JACOB LAKE...FREDONIA...PAGE... LEES FERRY...GRAND CANYON VILLAGE...SUPAI...NORTH RIM...VALLE... KEAMS CANYON...KAIBITO...CANYON DE CHELLY...CHINLE...KAYENTA... WINDOW ROCK...GANADO...WUPATKI N.M....TUBA CITY...WINSLOW... HOLBROOK...SNOWFLAKE...ST. JOHNS...SPRINGERVILLE...FLAGSTAFF... WILLIAMS...MUNDS PARK...HEBER...HAPPY JACK...FOREST LAKES... SHOW LOW...GREER...PINETOP...NAVAJO N.M....DILKON...KYKOTSMOVI 704 PM MST SAT OCT 20 2007 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS CANCELLED THE WIND ADVISORY. AT 7 PM MST...SURFACE WIND OBSERVATIONS ACROSS NORTHERN ARIZONA HAVE DECREASED BELOW WIND ADVISORY CRITERIA. WINDS WILL CONTINUE TO BE SUSTAINED AT 10 TO 20 MPH OVERNIGHT WITH GUSTS 25 TO 35 MPH OVER MOUNTAIN REGIONS AND THE LITTLE COLORADO RIVER VALLEY. PEAK WIND GUSTS REPORTS RECEIVED THROUGH 6 PM MST INCLUDE... BRIGHT ANGEL 45 MPH. FLAGSTAFF 43 MPH. GRAND CANYON 47 MPH. PETRIFIED FOREST 44 MPH. PRESCOTT 31 MPH. SAINT JOHNS 51 MPH. SHOW LOW 43 MPH. WINDOW ROCK 47 MPH. WINSLOW 46 MPH. $$ RB
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this wind advisory went out at Oct 19, 3:00 PM MST, 0 minutes earlier.
Area forecast discussion, Oct 19, 3:00 PM MST, 0 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 300 PM MST FRI OCT 19 2007 .SYNOPSIS...A RIDGE OF HIGH PRESSURE WILL CONTINUE TO BRING MOSTLY CLEAR SKIES TONIGHT. ON SATURDAY...A LOW PRESSURE SYSTEM CROSSING THE WESTERN STATES WILL BRING WINDY CONDITIONS TO NORTHERN ARIZONA WITH CONTINUED MILD TEMPERATURES. THIS SYSTEM WILL PUSH A COLD FRONT THROUGH NORTHERN ARIZONA SATURDAY NIGHT INTO SUNDAY MORNING...BRINGING MUCH COLDER TEMPERATURES AND CONTINUED WINDY CONDITIONS ALONG WITH A SLIGHT CHANCE OF PRECIPITATION FROM THE MOGOLLON RIM NORTHWARD. BELOW NORMAL TEMPERATURES AND BRISK NORTHEAST WINDS WILL CONTINUE THROUGH EARLY NEXT WEEK. && .DISCUSSION...ABOVE NORMAL TEMPERATURES...MOSTLY CLEAR SKIES...AND LIGHT BREEZES CONTINUE TODAY AS HIGH PRESSURE DOMINATES THE WEATHER OVER THE SOUTHWEST. HOWEVER A BIG CHANGE IS IN STORE FOR THE WEEKEND AS A PACIFIC TROUGH MOVES INTO THE WESTERN STATES. ON SATURDAY...A STRONG TROUGH WILL MOVE THROUGH THE CENTRAL WESTERN STATES...WITH THE SOUTHERN REACHES AFFECTING AZ. STRONG 850 MB PRESSURE GRADIENTS AND MOS GUIDANCE VALUES INDICATE 20-35 MPH SUSTAINED SOUTHWEST SURFACE WIND SPEEDS WILL DEVELOP BY SATURDAY AFTERNOON FOR MOST LOCATIONS FROM THE MOGOLLON RIM NORTHWARD...WHILE 700 MB WIND SPEEDS APPROACH THE 40-50 KT RANGE IN BOTH THE 12Z GFS AND 18Z NAM. THIS WILL LIKELY BE ENOUGH MOMENTUM TO REACH THE 40 MPH GUST CRITERIA FOR A WIND ADVISORY...EVEN THOUGH DEEP MOMENTUM MIXING IS GETTING HARDER TO ACHIEVE THIS TIME OF YEAR. HAVE ISSUED A WIND ADVISORY FOR THE MOGOLLON RIM NORTHWARD FROM 10 AM MST TO 7 PM MST SATURDAY. SATURDAY NIGHT AND SUNDAY...THE NEXT MAJOR EFFECT OF THIS SYSTEM WILL BE FELT ACROSS NORTHERN ARIZONA. A STRONG COLD FRONT WILL PUSH ACROSS THE FORECAST AREA SATURDAY NIGHT INTO SUNDAY MORNING BRINGING MUCH COLDER TEMPERATURES...GUSTY NORTHEAST WINDS...AND A SLIGHT CHANCE OF PRECIPITATION FROM THE MOGOLLON RIM NORTHWARD. ALTHOUGH THE SYSTEM WILL BE RELATIVELY DRY IN GENERAL...A COLD FRONT OF THIS STRENGTH WILL LIKELY PRODUCE ENOUGH LIFT FOR AT LEAST SOME SHOWERS. THE NAM MODEL...WHICH TYPICALLY HANDLES SIMILAR SYSTEMS THE BEST...DEPICTS WELL THIS SATURATION ALONG THE FRONT AND HAVE TRENDED TOWARD THIS MODEL FOR THE AFTERNOON PACKAGE. NEVERTHELESS...EXPECT THE DURATION AND INTENSITY OF PRECIPITATION TO BE FAIRLY SHORT AND LIGHT RESPECTIVELY. BREEZY NORTHEAST WINDS WILL DEVELOP AFTER THE COLD FRONT AND ROUGHLY A 20 DEGREE DROP IN HIGH TEMPERATURES WILL TAKE PLACE FOR SUNDAY FROM THE MOGOLLON RIM NORTHWARD. A LESS PRONOUNCED DROP IN TEMPERATURES CAN BE EXPECTED SOUTH OF THE RIM. SUNDAY NIGHT THROUGH MONDAY...THE FORECAST AREA WILL REMAIN UNDER A NORTHEAST FLOW REGIME WITH SURFACE BASED HIGH PRESSURE SETTLING OVER COLORADO. MODELS DEPICT STRONG SURFACE TO 600 MB NORTHEAST FLOW...WHICH MAY END UP BEING STRONG ENOUGH FOR ANOTHER WIND ADVISORY ALONG AND SOUTH OF THE MOGOLLON RIM AND SAN FRANCISCO PEAKS. THIS SET UP ALSO USUALLY RESULTS IN COOLER THAN NORMAL DAYTIME TEMPERATURES AND THE AFTERNOON HIGHS REFLECT THIS THINKING. ON TUESDAY AND WEDNESDAY...PRESSURE GRADIENTS WILL GRADUALLY WEAKEN AND MODELS ARE SHOWING A FAIRLY LARGE RIDGE IN THE MID TO UPPER LEVELS MOVING OVER THE SOUTHWEST U.S. THIS WILL HELP TO TEMPERATURES A FEW DEGREES EACH DAY...WITH TEMPERATURES COMING TO NEAR NORMAL BY MIDWEEK WITH DRY CONDITIONS EXPECTED. && .AVIATION...FOR THE 00Z PACKAGE...EXPECT VFR CONDITIONS OVERNIGHT WITH THE EXCEPTION OF LCL TERRAIN OBSCURATIONS DUE TO SMOKE IN THE VCNTY OF KFLG. AFT 17Z SAT...WIDESPREAD SOUTHWEST WINDS SUSTAINED FROM 20-33KT WITH GUSTS TO 45 KT WILL BLOW ACROSS THE NORTHLAND...WITH SCT-BKN CLOUD BASES AOA 15 KFT MSL. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS. && .FGZ WATCHES/WARNINGS/ADVISORIES...WIND ADVISORY 10 AM MST TO 7 PM MST SATURDAY FOR AZZ004>007-009>017-039-040. && ONTON/41
Hazardous weather outlook, Oct 19, 3:00 PM MST, 0 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 300 PM MST FRI OCT 19 2007 AZZ004>018-037>040-200700- WESTERN MOGOLLON RIM-GRAND CANYON COUNTRY-YAVAPAI COUNTY MOUNTAINS- YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS- MARBLE AND GLEN CANYONS-KAIBAB PLATEAU-COCONINO PLATEAU- NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD- NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264- CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- BLACK MESA AREA-LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- EASTERN MOGOLLON RIM-WHITE MOUNTAINS-NORTHERN GILA COUNTY- 300 PM MST FRI OCT 19 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA. .DAY ONE...TODAY NO WEATHER HAZARDS ARE EXPECTED TODAY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A STRONG LOW PRESSURE SYSTEM WILL MOVE INTO THE REGION ON SATURDAY. THIS WILL CAUSE WINDY CONDITIONS IN NORTHERN ARIZONA WITH THE STRONGEST WINDS FROM THE MOGOLLON RIM AND WHITE MOUNTAINS NORTHWARD WHERE A WIND ADVISORY HAS BEEN ISSUED. PLEASE SEE THE WIND ADVISORY (PRODUCT PHXNPWFGZ) FOR DETAILS. THIS SYSTEM WILL ALSO PUSH A STRONG COLD FRONT THROUGH THE REGION SATURDAY NIGHT...WITH MUCH COLDER TEMPERATURES EXPECTED FOR SUNDAY AND MONDAY. A SLIGHT CHANCE OF RAIN AND SNOW SHOWERS WILL ACCOMPANY THE COLD FRONT. BY SUNDAY NIGHT...STRONG NORTHEAST WINDS WILL DEVELOP ESPECIALLY ALONG AND SOUTH OF THE MOGOLLON RIM AND THE SAN FRANCISCO PEAKS. ALTHOUGH IT IS STILL NOT CERTAIN YET...ANOTHER WIND ADVISORY MAY NEED TO BE ISSUED FOR THESE AREAS SUNDAY NIGHT.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.